Alert archive / Colorado / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 19, 2007, 10:44 AM MDT for 11 counties in Colorado. It took effect at Jul 19, 2007, 3:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 10:44 AM MDT (16:44 UTC)
- In effect from
- Jul 19, 2007, 3:00 PM MDT
- Expired
- Jul 19, 2007, 11:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 191644 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1044 AM MDT THU JUL 19 2007 ...HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS... .LOW LEVEL MOISTURE WILL INCREASE ACROSS THE SOUTHEAST PLAINS AND MOUNTAINS THIS AFTERNOON AND EVENING BEHIND A COLD FRONT. THUNDERSTORMS WILL DEVELOP ACROSS MOUNTAINS BY AFTERNOON...WITH HEAVY RAIN POSSIBLE WITH THUNDERSTORMS THROUGH THE EVENING HOURS. LIGHT WINDS THROUGH THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE VERY SLOW MOVING. WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR EXPECTED...LOCAL FLASH FLOODING WITH BE A THREAT...ESPECIALLY IN FLOOD PRONE AREAS SUCH AS BURN SCARS...AND URBAN AREAS. THE AREA WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE ALONG AND WEST OF THE INTERSTATE 25 CORRIDOR. COZ072>088-200045- /O.NEW.KPUB.FF.A.0002.070719T2100Z-070720T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 1044 AM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST STORMS...RESULTING QUICK RUN OFF AND THE POTENTIAL FOR FLASH FLOODING. * FLASH FLOODING MAY CAUSE MUD AND ROCK SLIDES IN THE MOUNTAIN AREAS. LOCATIONS PARTICULAR SUSCEPTIBLE TO FLASH FLOODING WILL BE THE BURN SCARS SUCH THE HAYMAN...MASON GULCH...MATO VEGA...AND IRON MOUNTAIN. HEAVY RAINFALL OVER URBAN AREAS SUCH AS COLORADO SPRINGS...PUEBLO...TRINIDAD...AND WALSENBURG CAN QUICKLY CONTRIBUTE TO EXCESSIVE RUN OFF AND FLASH FLOODING OF LOCAL ROADWAYS...DRAINAGE DITCHES AND STREAMS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
3 follow-up statements
000 WGUS65 KPUB 191646 CCA FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1046 AM MDT THU JUL 19 2007 ...HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS... .LOW LEVEL MOISTURE WILL INCREASE ACROSS THE SOUTHEAST PLAINS AND MOUNTAINS THIS AFTERNOON AND EVENING BEHIND A COLD FRONT. THUNDERSTORMS WILL DEVELOP ACROSS MOUNTAINS BY AFTERNOON...WITH HEAVY RAIN POSSIBLE WITH THUNDERSTORMS THROUGH THE EVENING HOURS. LIGHT WINDS THROUGH THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE VERY SLOW MOVING. WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR EXPECTED...LOCAL FLASH FLOODING WITH BE A THREAT...ESPECIALLY IN FLOOD PRONE AREAS SUCH AS BURN SCARS...AND URBAN AREAS. THE AREA WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE ALONG AND WEST OF THE INTERSTATE 25 CORRIDOR. COZ072>088-200115- /O.COR.KPUB.FF.A.0002.070719T2100Z-070720T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 1046 AM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST STORMS...RESULTING QUICK RUN OFF AND THE POTENTIAL FOR FLASH FLOODING. * FLASH FLOODING MAY CAUSE MUD AND ROCK SLIDES IN THE MOUNTAIN AREAS. LOCATIONS PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING WILL BE THE BURN SCARS SUCH THE HAYMAN...MASON GULCH...MATO VEGA...AND IRON MOUNTAIN. HEAVY RAINFALL OVER URBAN AREAS SUCH AS COLORADO SPRINGS...PUEBLO...TRINIDAD...AND WALSENBURG CAN QUICKLY CONTRIBUTE TO EXCESSIVE RUN OFF AND FLASH FLOODING OF LOCAL ROADWAYS...DRAINAGE DITCHES AND STREAMS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 192057 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT THU JUL 19 2007 ...HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS... .LOW LEVEL MOISTURE WILL INCREASE ACROSS THE SOUTHEAST PLAINS AND MOUNTAINS THIS AFTERNOON AND EVENING BEHIND A COLD FRONT. THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS...SPREADING INTO THE ADJACENT INTERSTATE 25 CORRIDOR BY LATE AFTERNOON. HEAVY RAIN WILL BE POSSIBLE WITH THUNDERSTORMS THROUGH THE EVENING HOURS. LIGHT WINDS THROUGH THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE VERY SLOW MOVING. WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR EXPECTED...LOCAL FLASH FLOODING WITH BE A THREAT...ESPECIALLY IN FLOOD PRONE AREAS SUCH AS BURN SCARS...AND URBAN AREAS. THE AREA WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE ALONG AND WEST OF THE INTERSTATE 25 CORRIDOR. COZ072>088-200500- /O.CON.KPUB.FF.A.0002.070719T2100Z-070720T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 257 PM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 11 PM MDT THIS EVENING * SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST STORMS...RESULTING QUICK RUN OFF AND THE POTENTIAL FOR FLASH FLOODING. * FLASH FLOODING MAY CAUSE MUD AND ROCK SLIDES IN THE MOUNTAIN AREAS. LOCATIONS PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING WILL BE THE BURN SCARS SUCH THE HAYMAN...MASON GULCH...MATO VEGA...AND IRON MOUNTAIN. HEAVY RAINFALL OVER URBAN AREAS SUCH AS COLORADO SPRINGS...PUEBLO...TRINIDAD...AND WALSENBURG CAN QUICKLY CONTRIBUTE TO EXCESSIVE RUN OFF AND FLASH FLOODING OF LOCAL ROADWAYS...DRAINAGE DITCHES AND STREAMS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 200455 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1055 PM MDT THU JUL 19 2007 ...HEAVY RAIN ENDING ACROSS THE REGION... .HEAVY RAIN WHICH CAUSED FLASH FLOODING ACROSS THE REGION THIS EVENING IS GRADUALLY DECREASING. COZ072>088-200600- /O.EXP.KPUB.FF.A.0002.000000T0000Z-070720T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 1055 PM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO WILL EXPIRE AT 11 PM MDT THIS EVENING. LIGHT TO MODERATE RAIN WILL OCCUR ACROSS THE REGION THROUGH THE EARLY MORNING HOURS. HOWEVER...HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 3:24 AM MDT, 7 hours 20 minutes earlier.
Area forecast discussion, Jul 19, 3:24 AM MDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 324 AM MDT THU JUL 19 2007 .SHORT TERM... (TODAY AND TONIGHT) ...STRONG-SEVERE TSTMS POSSIBLE WITH HEAVY RAIN THIS AFTN/EVE... CURRENTLY...SATELLITE IMAGERY SHOWED MESOSCALE CONVECTIVE SYSTEM(MCS) STRETCHED ACROSS MUCH OF NE...NRN KS...AND IA EARLY THIS MORNING. RESULTANT OUTFLOW BOUNDARY WAS RACING THROUGH SERN CO/SWRN KS PER REGIONAL RADAR DATA. MUCH OF THE MCS PRECIPITATION OVER NWRN KS WAS DISSIPATING. FURTHER W...ISOLD-SCT SHRA AND A FEW TSTMS WERE OVER EXTREME WRN CO/ERN UT. 08Z/19 HAND ANALYZED SURFACE CHART SHOWED LOWER TO MIDDLE 60S DEW POINTS ACROSS NERN CO AND TRYING TO ADVECT INTO SERN CO PLAINS. MSAS SURFACE PRESSURE CHANGE ANALYSIS HAD THE STRONGEST RISES FURTHER NE INTO SRN NE DIRECTLY UNDER THE MCS CENTROID(MBE). MIDDLE AND UPPER LEVEL HIGH PRESSURE CENTER WAS OVER CNTRL CO PER RUC MODEL UPPER AIR ANALYSES. TODAY...BIG FORECAST CHALLENGES WITH TSTM DEVELOPMENT AND ITS IMPACT WEATHER. ACTUAL PLACEMENT OF THE SURFACE-LOW LEVEL FRONTAL BOUNDARY ACROSS SERN CO PLAINS WILL BE A KEY. HIGH RESOLUTION MODEL WANTS TO STALL IT OUT SOMEWHERE AROUND THE CO/NM/OK/KS BORDER LATER TODAY...WHICH COULD BE REASONABLE GIVEN THE LACK OF CURRENT PRESSURE RISES BEHIND THIS PART OF THE BOUNDARY. ACTUAL LOW LEVEL MOISTURE WILL BE ANOTHER KEY. RUC40 AND WRF WANT TO BRING 60S SURFACE DEW POINTS UP AGAINST THE MOUNTAINS AND SERN CO PLAINS LATER TODAY. RESULTING IN SOME RELATIVELY HIGH SURFACE-BASED CAPE VALUES UP TO 3K J/KG ACROSS SERN CO. IF THE SURFACE DEW POINTS ARE LOWER...THEN CAPE VALUES WILL BE A LITTLE LOWER...BUT STILL RESPECTABLE PROBABLY AROUND 1K-2K J/KG WITH LIFTED INDICES OF 0C TO -4C. NOTHING IN THE MIDDLE/UPPER LEVELS TO FOCUS ON A TSTM TRIGGER TODAY TO ENHANCE CONVECTION...SO WILL NEED TO RELY ON LOW LEVEL FORCING. NO H3-H2 POTENTIAL VORTICITY LOBE WITHIN THE WEAK FLOW HIGH ALOFT...WHICH IS USUALLY TO BE EXPECTED. THINK THE 12Z-15Z RUC40 QPF IS A LITTLE OVERDONE. THINKING IS THE SAME THING WILL HAPPEN HAS YESTERDAY. ISOLD-SCT SHRA/TSRA WILL FIRE UP OVER THE MOUNTAINS BETWEEN 15Z-18Z AND THEN SPREAD INTO THE ADJACENT VALLEYS AND I-25 CORRIDOR DURING THE AFTN. POTENTIAL FOR SOME LOW LEVEL BOUNDARY FORCING NEAR AND JUST N OF THE BOUNDARY ACROSS THE SERN CO PLAINS THIS AFTN. THE MAIN TSTM IMPACT WEATHER SHOULD BE MODERATE-HEAVY RAIN GIVEN THE RELATIVELY WEAK CLOUD LAYER STEERING CURRENTS OF 5KTS OR LESS...RELATIVELY HIGH FREEZING LEVELS...AND H7-H5 SPECIFIC HUMIDITY VALUES OF 6-8 G/KG. LOCALIZED 1 TO 2 INCHES PER HOURS WOULD BE POSSIBLE THIS AFTN...ESPECIALLY GIVEN TSTM CELL TRAINING AND MERGERS. JUST MODERATE RAIN IN EXTREMELY DIVERSE COMPLEX TERRAIN(E.G. CANYONS) COULD CAUSE A VERY LOCALIZED FLASH FLOOD THREAT. PRIMARILY...THE STORM TYPE SHOULD BE PULSE...BUT WITH 0-6KM SHEAR VALUES AROUND 20-25KTS JUXTAPOSED WITH A LOW LEVEL BOUNDARY...MIGHT SUGGEST THE POTENTIAL FOR A ROTATING STORM SOMEWHERE IN SERN CO PLAINS. PATTERN WOULD SUGGEST THE POTENTIAL FOR PROLIFIC SMALL HAILERS PRODUCING COUPLE OF INCHES WITH THE SLOW MOVING STORMS...ESPECIALLY FOR THE HIGHER ELEVATIONS WHERE THE SMALLER HAILSTONES WOULD HAVE A GREATER PROBABILITY OF SURVIVING. STILL COULD NOT RULE OUT ONE OR TWO FREAK SEVERE TSTMS THIS AFTN. BASED ON POST RADAR ANALYSIS FROM YESTERDAY...WILL INCREASE POPS TO LIKELY OVER THE MOUNTAINS AND HIGH SCATTERED POPS FOR THE LOWER ELEVATIONS. ALSO...ADDED MODERATE-HEAVY RAIN TO MUCH OF THE CWFA WITH THE HEAVY RAIN THREAT FOR OUR SERN CO MOUNTAINS/PLAINS. CURRENT HIGH TEMPERATURES LOOK REASONABLE AND THE MET MOS GUIDANCE MIGHT BE A LITTLE TOO COOL AND THE MAV MOS GUIDANCE A LITTLE TOO WARM. TONIGHT...THE EVE TSTM ACTIVITY WILL DEPEND ON WHEN AND WHERE THINGS GET GOING THIS AFTN AND HOW /WORKED OVER/ THE ATMOSPHERE IS BY THIS EVE. THE TSTM FOCUS...WITH HEAVY RAIN...MAY SHIFT TOWARDS THE NM/CO/OK/KS BORDER DURING THE EVE AND SHUTDOWN QUICKLY FURTHER N. TOUGH CALL. MUCH OF THE TSTM ACTIVITY SHOULD DISSIPATE AROUND MIDNIGHT GIVEN THE LACK OF ANY SYNOPTIC SCALE FORCING OVERNIGHT. METZE .LONG TERM... (FRIDAY THROUGH WEDNESDAY) ...MORE HEAT FOR THE WEEKEND... THE MAIN FEATURE FOR THE EXTENDED CONTINUES TO BE THE PERSISTENT UPPER RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES. THE HIGH CENTER WILL SLOWLY MOVE TO THE NORTHEAST...OVER CO BY THIS WEEKEND AND THEN INTO THE NORTHERN HIGH PLAINS AND UPP MISSOURI BY NEXT WEEK. THIS WILL CONTINUE THE WARM WX AND DIURNAL TSTORMS OVER THE MTS THROUGH THE EXTENDED. ONLY REAL CHANGE IN THE FORECAST WAS TO FOCUS POPS OVER THE CONTDVD ESPECIALLY AS THE HIGH MOVES NORTH OF CO. H5 WINDS WILL THEN BE ERLY...AND THIS WILL KEEP DIURNAL TSTORMS FROM MOVING OUT OVER THE ERN PLAINS. SHOULD SEE ONE MORE RELATIVELY COOL DAY ON FRI AS ERLY PUSH CONTINUES OVR THE PLAINS. MAY SEE SOME LOW CLOUDS OVER THE SERN GRASSLAND FRI MORN AND AGAIN EARLY SAT WITH LIGHT ERLY FLOW CONTINUING AT THE SURFACE AND ABUNDANT LLVL MOISTURE. H7 TEMPS REBOUND NICELY BACK TO 18 DEG C OR SO FOR SAT AND SUN...AND THESE SHOULD BE THE WARMEST DAYS WITH TEMPS OVR THE PLAINS ONCE AGAIN CLOSE TO 100 DEG. UPPER RIDGE WILL SLOWLY WEAKEN AND BECOME MORE DIRTY NEXT WEEK...WITH LONG RANGE MODELS INDICATING A POSSIBLE PATTERN CHANGE BY THE END OF THE MONTH. ROSE && .AVIATION... SHRA/TSRA WILL AFFECT MUCH OF THE AIRPORTS AND FLIGHT ROUTES BETWEEN 17Z/19 - 04Z/20. SHRA/TSRA WILL CREATE ERRATIC WINDS ALONG WITH MVFR-VFR MODERATE TO HEAVY RAIN AND SMALL HAIL. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/44
Hazardous weather outlook, Jul 19, 6:08 AM MDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 608 AM MDT THU JUL 19 2007 COZ058>089-093>099-201215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 608 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS MUCH OF CENTRAL...SOUTH CENTRAL...EAST CENTRAL...AND SOUTHEAST COLORADO LATE THIS MORNING THROUGH EVENING. THE MAIN THUNDERSTORM IMPACT WEATHER WILL BE MODERATE TO HEAVY RAIN...WITH THE GREATEST POTENTIAL FOR HEAVY RAIN ACROSS THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT PLAINS. THE MODERATE TO HEAVY RAIN COULD CAUSE ROCK AND MUD SLIDES IN THE MOUNTAINS...AND ESPECIALLY CANYONS...THIS AFTERNOON AND EVENING. THERE COULD BE ONE OR TWO SEVERE THUNDERSTORMS WITH HAIL UP TO PENNY SIZE AND WIND GUSTS APPROACHING 60 MPH. GIVEN THE SLOW MOVING THUNDERSTORMS...THERE COULD BE A COUPLE OF STORMS THAT PRODUCE SMALL HAIL ACCUMULATING UP TO A FEW INCHES DEEP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATE THIS MORNING THROUGH EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:53 PM MDT | Flash Flood Warning | PUB | Teller | 2 hr |
| Jul 19, 3:38 PM MDT | Flash Flood Warning | PUB | Custer | 2 hr |
| Jul 19, 4:47 PM MDT | Flash Flood Warning | PUB | Fremont, Pueblo | 4 hr |
| Jul 19, 5:17 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
Nearby
Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.